Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Eigenvalue fields of hyperbolic orbifolds


Authors: Emily Hamilton and Alan W. Reid
Journal: Proc. Amer. Math. Soc. 132 (2004), 2497-2503
MSC (2000): Primary 20H10; Secondary 20G30
DOI: https://doi.org/10.1090/S0002-9939-04-07544-6
Published electronically: April 21, 2004
MathSciNet review: 2054772
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove that if $\Gamma$ is a non-elementary subgroup of $\mathrm{O}_{\mathrm{o}}(n,1,\mathbb{R} )$, with $n\ge 2$, then the eigenvalue field of $\Gamma$ has infinite degree over $\mathbb{Q} $.


References [Enhancements On Off] (What's this?)

  • 1. H. Bass, Groups of integral representation type, Pacific Journal of Math. 86, No. 1 (1980) 15 - 50. MR 82c:20014
  • 2. J. Bochnak, M. Coste, and M-F. Roy, Real Algebraic Geometry, Ergebnisse Math., vol. 36., Springer, Berlin-Heidelberg-New York, 1998. MR 2000a:14067
  • 3. S. S. Chen and L. Greenberg, Hyperbolic Spaces, in Contributions to Analysis, Academic Press, 1974. MR 51:13934
  • 4. G.J. Janusz, Algebraic Number Fields, Academic Press, 1973. MR 51:3110
  • 5. D. L. Johnson and J.J. Millson, Deformation spaces associated to compact hyperbolic manifolds, in Discrete Groups in Geometry and Analysis (R. Howe, ed), Progress in Math. 67 (Birkhauser 1987), 48-106. MR 88j:22010
  • 6. D.D. Long and A.W. Reid, Constructing hyperbolic manifolds which bound geometrically, Math. Research Letters 8 (2001), 443-456. MR 2002f:57073
  • 7. D.D. Long and A.W. Reid, Simple quotients of hyperbolic $3$-manifold groups, Proceedings of the AMS, 126 (1998), 877-880. MR 98e:57022
  • 8. J. W. Morgan, Group actions on trees and the compactification of the space of $\mathrm{SO}(n,1)$-representations, Topology, 25 (1986), 1-33. MR 87h:20062
  • 9. W.D. Neumann and A.W. Reid, Amalgamation and the invariant trace field of a Kleinian group, Math. Proc. Cambridge Philos. Soc. 109 (1991) 509 - 515. MR 92b:30053
  • 10. M.V. Nori, On subgroups of $\mathrm{GL}_n(F_p)$, Invent. Math. 88 (1987), 257 - 275 MR 88d:20068
  • 11. O.T. OMeara, Introduction to Quadratic Forms, Grundlehren der mathematischen Wissen, 117, Springer-Verlag, 1971. MR 50:269
  • 12. M.S. Raghunathan, Discrete Subgroups of Lie Groups, Ergebnisse Math., vol. 68., Springer, Berlin-Heidelberg-New York, 1972. MR 58:22394a
  • 13. B. Weisfeiler, Strong approximation for Zariski dense subgroups of semi-simple algebraic groups, Annals of Math. 120 (1984), 271 - 315. MR 86m:20053

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 20H10, 20G30

Retrieve articles in all journals with MSC (2000): 20H10, 20G30


Additional Information

Emily Hamilton
Affiliation: Department of Mathematics and Computer Science, Emory University, Atlanta, Georgia 30322
Email: emh@mathcs.emory.edu

Alan W. Reid
Affiliation: Department of Mathematics, University of Texas, Austin, Texas 78712
Email: areid@math.utexas.edu

DOI: https://doi.org/10.1090/S0002-9939-04-07544-6
Received by editor(s): January 15, 2001
Published electronically: April 21, 2004
Additional Notes: The first author was partially supported by NSF Grant DMS 9973317
The second author was partially supported by the NSF and the Alfred P. Sloan Foundation.
Communicated by: Linda Keen
Article copyright: © Copyright 2004 American Mathematical Society

American Mathematical Society